Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 15, 2007, 1:40 PM MDT for Grant County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2007, 1:40 PM MDT (19:40 UTC)
- Expired
- Jul 15, 2007, 2:30 PM MDT
- In force
- 50 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Grant County, NM
The radar
The El Paso radar (KEPZ), 179 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 151942 SVREPZ NMC017-152030- /O.NEW.KEPZ.SV.W.0087.070715T1940Z-070715T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 140 PM MDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO... THIS INCLUDES THE CITY OF SILVER CITY... * UNTIL 230 PM MDT * AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SILVER CITY. THIS STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN IS FALLING FROM AREA STORMS AS WELL. THE SLOW MOVEMENT OF THE STORMS WILL CONTRIBUTE TO THE POSSIBILITY OF URBAN AND ROADWAY FLOODING PROBLEMS. BE CAUTIOUS WHEN DRIVING. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3291 10832 3272 10841 3263 10813 3287 10804 $$ PIEPER
2 follow-up statements
000 WWUS54 KEPZ 152005 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 203 PM MDT SUN JUL 15 2007 NMC017-152030- /O.CON.KEPZ.SV.W.0087.000000T0000Z-070715T2030Z/ GRANT NM- 203 PM MDT SUN JUL 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT FOR CENTRAL GRANT COUNTY... AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF SILVER CITY...MOVING SOUTH SOUTHWEST AT 10 MPH. IN ADDITION TO HAIL AND WINDS...VERY FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES BIGGEST KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. VERY HEAVY RAIN IS FALLING FROM AREA STORMS AS WELL. THE SLOW MOVEMENT OF THE STORMS WILL CONTRIBUTE TO THE POSSIBILITY OF URBAN AND ROADWAY FLOODING PROBLEMS. BE CAUTIOUS WHEN DRIVING. LAT...LON 3291 10832 3272 10841 3263 10813 3287 10804 $$ PIEPER
000 WWUS54 KEPZ 152029 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 226 PM MDT SUN JUL 15 2007 NMC017-152036- /O.EXP.KEPZ.SV.W.0087.000000T0000Z-070715T2030Z/ GRANT NM- 226 PM MDT SUN JUL 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRANT COUNTY EXPIRES AT 230 PM MDT... THE WARNED STORM HAS NOW WEAKENED TO BELOW SEVERE LIMITS. AS SUCH...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRANT COUNTY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 230 PM MDT. HOWEVER...THOUGH NO LONGER SEVERE...THIS STORM DOES REMAIN STRONG AND IS STILL LIKELY PRODUCING SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING. IN ADDITION...VERY HEAVY RAIN IS STILL BEING PRODUCED...AND MAY RESULT IN BRIEF MINOR FLOODING CONCERNS. LAT...LON 3291 10832 3272 10841 3263 10813 3287 10804 $$ PIEPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:50 AM MDT, 10 hours 50 minutes earlier.
Area forecast discussion, Jul 15, 2:50 AM MDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 250 AM MDT SUN JUL 15 2007 .SYNOPSIS... WARM MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WITH A FEW AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE WEEK. THUNDERSTORMS MAY INCREASE AFTER THURSDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION FROM THE EAST. && .DISCUSSION... LATEST MODEL OUTPUT CONSISTENT WITH PREVIOUS RUNS WITH FEW CHANGES MADE TO FORECAST EXCEPT LATER PERIODS. VERY HIGH AMPLITUDE UPPER RIDGE EXTENDS FROM NORTHERN MEXICO THROUGH ARIZONA WELL NORTH TO IDAHO EARLY THIS MORNING. RIDGE AXIS EXPECTED TO SLOWLY BECOME MORE POSITIVELY TILTED THROUGH WEDNESDAY WITH NORTH TO NORTHEASTERLY FLOW ALOFT EXTENDING ACROSS THE CWA. WINDS AT LOW LEVELS WILL CONTINUE TO EXHIBIT EASTERLY COMPONENT AS FLOW WILL REMAIN INFLUENCED BY THERMAL LOW NEAR ARIZONA/CALIFORNIA BORDER AND HIGH PRESSURE ACROSS EASTERN TEXAS AND OVER CENTRAL ROCKIES. WHILE LOW LEVEL EAST WINDS WILL SUSTAIN BOUNDARY LAYER MOISTURE INFLOW SOME DRYING AND WARMING AT MID LEVELS ALSO ANTICIPATED AS RIDGE AXIS BECOME MORE POSITIVELY TILTED AND GREATER SUBSIDENCE OCCURS OVER THE CWA. AS A RESULT PRECIPITABLE WATER AMOUNTS FORECASTED TO DECREASE BELOW AN INCH BY TUESDAY CAUSING DIMINISHED CHANCES FOR RAIN. WILL ALSO INCREASE CONVECTIVE THREAT BEGINNING ON THURSDAY. GFS HAS BEEN CONSISTENT IN MOVING UNUSUALLY HIGH AMPLITUDE FOR SUMMER INVERTED TROUGH VERY SLOWLY EASTWARD ACROSS CENTRAL AND WESTERN TEXAS THIS WEEK. BY THURSDAY TROUGH AXIS WILL BE ENTERING EASTERN NEW MEXICO WITH SYSTEM DRIFTING FURTHER EAST FRIDAY AND SATURDAY. INCREASING DYNAMIC LIFT ALOFT WILL COINCIDE WITH MOISTURE INFLOW AS TRAJECTORIES SUGGEST DEEP MOISTURE FLUX FROM GULF OF MEXICO. STILL MANY UNCERTAINTIES THIS FAR AHEAD BUT WILL INCREASE RAIN COVERAGE TO SCATTERED BY FRIDAY. && .AVIATION... A FEW AREAS OF MVFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 96 73 99 72 97 / 20 30 20 20 10 SIERRA BLANCA TX 90 68 95 65 93 / 20 30 20 20 10 LAS CRUCES 95 69 98 68 96 / 20 30 20 20 10 ALAMOGORDO 95 66 98 65 96 / 20 30 20 20 10 CLOUDCROFT 72 50 75 48 73 / 30 40 30 20 20 TRUTH OR CONSEQUENCES 93 68 97 67 95 / 20 30 20 20 10 SILVER CITY 86 62 92 61 90 / 20 30 20 20 10 DEMING 96 68 99 67 97 / 20 30 20 20 10 LORDSBURG 97 69 99 68 97 / 20 30 20 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, Jul 15, 10:45 AM MDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1045 AM MDT SUN JUL 15 2007 NMZ022>025-030>032-TXZ055-056-161645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1045 AM MDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED MOUNTAIN THUNDERSTORMS AND ISOLATED LOWLAND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. MOISTURE LEVELS HAVE COME DOWN A BIT BUT SLOW MOVING STORMS COULD BRING LOCALLY HEAVY RAINFALL. POTENTIAL FOR LOCAL AREAS OF FLOODING EXISTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. MOISTURE LEVELS REMAIN SOMEWHAT DOWN SO FLOODING THREAT IS REDUCED...BUT NOT ABSENT. A FEW STORMS MAY ALSO PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER. BIRD
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.